Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 72, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 23, 2007, 6:40 AM CDT for Marshall County, Roseau County, Minnesota. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2007, 6:40 AM CDT (11:40 UTC)
- Expired
- Jun 23, 2007, 7:45 AM CDT
- In force
- 65 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Marshall County, MN, Roseau County, MN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 6:58 AM CDT | HAIL 1 | Torfin, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 11.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 2248 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 231140 SVRFGF MNC089-135-231245- /O.NEW.KFGF.SV.W.0072.070623T1140Z-070623T1245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 640 AM CDT SAT JUN 23 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MARSHALL COUNTY IN NORTHWEST MINNESOTA... SOUTH CENTRAL ROSEAU COUNTY IN NORTHWEST MINNESOTA... * UNTIL 745 AM CDT * AT 636 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED 5 MILES WEST OF TORFIN...OR 16 MILES SOUTH OF ROSEAU... MOVING TO THE SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WANNASKA AT 645 AM CDT... TORFIN AT 650 AM CDT... CASPERSON AT 705 AM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4874 9583 4860 9601 4839 9570 4863 9559 $$ GV
2 follow-up statements
000 WWUS53 KFGF 231205 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 704 AM CDT SAT JUN 23 2007 MNC089-135-231245- /O.CON.KFGF.SV.W.0072.000000T0000Z-070623T1245Z/ ROSEAU MN-MARSHALL MN- 704 AM CDT SAT JUN 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR NORTHEASTERN MARSHALL AND SOUTH CENTRAL ROSEAU COUNTIES... AT 701 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THE STORM WAS LOCATED 4 MILES SOUTHWEST OF CASPERSON...OR 21 MILES SOUTH OF ROSEAU...MOVING TO THE SOUTHEAST AT 15 MPH. QUARTER SIZED HAIL WAS REPORTED WITH THIS THUNDERSTORM AT TORFIN AND NICKEL SIZED HAIL JUST WEST OF WANNASKA. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN MARSHALL COUNTY AT 720 AM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4874 9583 4860 9601 4839 9570 4863 9559 $$ GV
000 WWUS53 KFGF 231244 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 744 AM CDT SAT JUN 23 2007 MNC089-135-231254- /O.EXP.KFGF.SV.W.0072.000000T0000Z-070623T1245Z/ ROSEAU MN-MARSHALL MN- 744 AM CDT SAT JUN 23 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARSHALL AND SOUTH CENTRAL ROSEAU COUNTIES WILL EXPIRE AT 745 AM CDT... AT 744 AM CDT...THE SEVERE THUNDERSTORM HAS MOVED OUT OF SOUTH CENTRAL ROSEAU AND NORTHEASTERN MARSHALL COUNTIES. SO THE WARNING WILL BE ALLOWED TO EXPIRE AT 745 AM CDT. LAT...LON 4874 9583 4860 9601 4839 9570 4863 9559 $$ GV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 6:08 AM CDT, 32 minutes earlier.
Area forecast discussion, Jun 23, 6:08 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 608 AM CDT SAT JUN 23 2007 .UPDATE...UPDATED FORECASTS FOR A SMALL AREA OF TENACIOUS SHOWERS OVER NORTHWEST MN...EVEN DEVELOPED THUNDER THIS PAST HOUR. INSTABILITY IS CERTAINLY THERE BUT WITH A LACK OF CONVERGENT FLOW WOULD THINK IT WILL FINALLY DISSIPATE IN NEXT FEW HOURS. && .PREV DISCUSSION... /ISSUED 355 AM CDT SAT JUN 23 2007/ SHORT TERM (TODAY-TUE)...SHORTWAVE AND ASSOCIATED THUNDERSTORMS ARE MOVING INTO NORTHEAST MN AND CLEARING EAST OF CWA ATTM. BUT THE TROUGH AND THERMAL GRADIENT THAT GENERATED IT IS STILL NEAR THE CANADIAN BORDER AND POISED TO MOVE NORTH IN RESPONSE TO THE APPROACHING STRONGER TROUGH AND SHORTWAVES MOVING EAST IN MT/SASK. CONVECTION TODAY WILL BE CAPPED WITH CONVECTIVE TEMPERATURES REACHING MID 90S OR BETTER BY LATE AFTERNOON WHILE MAXES WILL NOT REACH THAT. A 50 KNOT LOW LEVEL JET WILL FOCUS CONVERGENT FLOW WELL INTO MB THIS EVENING AND OVERNIGHT. BUT THIS SYSTEM WILL DRAG THE MAIN TROUGH/FRONT INTO NORTHEAST ND (GFS SOLUTION) AND ML CIN MINIMIZES ENOUGH THAT SURFACE CONVECTION IS POSSIBLE AROUND DVL BY LATE SUN AFTERNOON AND PERHAPS CONTINUE WELL INTO THE EVENING WHILE MOVING NORTHEAST. GFS SUGGESTS THE FRONT WILL BE NEARLY STATIONARY UNTIL PUSHING EAST ON MON NIGHT AHEAD OF THE MAIN UPPER TROUGH. LATE MON APPEARS THE MOST LIKELY TIME FOR SEVERE STORMS. BUT THE FAST PROGRESSION OF THE UPPER LOW OF THE GFS IS AN OUTLIER SOLUTION WITH OTHER MODELS BEING ABOUT 6 HOURS LATER. GFS PUSHES 850 MB TEMPERATURES DOWN TO +2C AT CANADIAN BORDER BY 18Z TUE. LOWERED MOST TEMPERATURES IN THIS TIME FRAME BUT NOT SO EXTREME. LONG TERM (WED-FRI0...LOWERED SOME TEMPERATURES HERE WITH A SOMEWHAT EARLIER ARRIVAL OF COOLER AIR. OTHERWISE CHANGED LITTLE. AVIATION...LOW CLOUDS CREATING IFR CONDITIONS PUSHING NORTH THROUGH MN HAS REACH DTL BUT IS HARD TO DETERMINE WHERE ELSE IT HAS REACHED. BUT WILL LIKELY MOVE FARTHER NORTH EAST OF THE RED RIVER BEFORE BURNING OFF LATE THIS MORNING. THEN VFR. DO NOT EXPECT THIS TO IMPACT TAF SITES ATTM. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GV
Hazardous weather outlook, Jun 23, 6:34 AM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 634 AM CDT SAT JUN 23 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-241145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 634 AM CDT SAT JUN 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL PERSIST EAST OF THE RED RIVER VALLEY OVER NORTHWEST MINNESOTA THIS MORNING IN RESPONSE TO A WEAK UPPER LEVEL DISTURBANCE. RIVERINE FLOODING IS EITHER FORECAST OR WILL CONTINUE IN THE RED RIVER VALLEY AT PEMBINA AND POINTS SOUTH...AND ON TRIBUTARIES OF THE RED RIVER IN MINNESOTA FROM RECENT HEAVY RAIN. REFER TO THE LATEST HYDROLOGIC PRODUCTS FOR THE LATEST STATEMENTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY FOR THE DEVILS LAKE BASIN LATE ON SUNDAY AFTERNOON AND EVENING...AND THEN REGION WIDE ON MONDAY. A STRONG COOL FRONT WILL FORM OVER NORTH DAKOTA ON SUNDAY AND THEN BEGIN MOVING EASTWARD ON MONDAY. THE FRONT WILL BE THE FOCUS FOR STORMS TO DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE SUNDAY INTO MONDAY. GV
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 9:23 PM CDT | Severe Thunderstorm Warning | FGF | Kittson | 67 min |
| Jun 22, 10:34 PM CDT | Severe Thunderstorm Warning | FGF | Marshall | 28 min |
| Jun 22, 10:59 PM CDT | Severe Thunderstorm Warning | FGF | Pennington, Polk | 46 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.